Alert archive / Tennessee / Wind Advisories in 2017

Wind Advisory 23, NWS Morristown, TN

October 27, 20178 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Oct 27, 2017, 10:39 AM EDT for 8 counties in Tennessee. It took effect at Oct 28, 2017, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2017, 10:39 AM EDT (14:39 UTC)
In effect from
Oct 28, 2017, 12:00 AM EDT
Expired
Oct 28, 2017, 10:00 AM EDT
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS74 KMRX 271439
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1039 AM EDT Fri Oct 27 2017

...GUSTY MOUNTAIN WINDS FROM LATE TONIGHT INTO SATURDAY 
MORNING...

.A storm system and its associated cold front will be moving
toward the area, with increasing southerly winds this afternoon 
and into tonight ahead of the front. Late tonight winds along the 
western slopes of the southern Appalachians and adjacent foothills
will become strong and gusty through the rest of the night...but 
then tapering off Saturday morning as the front moves through the 
area.

TNZ018-041-043-045-047-072-074-087-272245-
/O.NEW.KMRX.WI.Y.0023.171028T0400Z-171028T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1039 AM EDT Fri Oct 27 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY FOR PARTS OF THE SOUTHERNS APPALACHIAN MOUNTAINS AND
FOOTHILLS...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from midnight tonight to 10 AM EDT
Saturday. 

* EVENT...Strong and gusty winds will develop on the western 
  slopes of the southern Appalachians...that will affect the 
  mountains and adjacent foothills. 

* TIMING...Late tonight, through the rest of the night, then 
  tapering off Saturday morning.

* IMPACTS...Strong cross winds could cause driving difficulty in 
  this area. Some weaker trees could be blown down and loose 
  objects could be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Use extra caution in this
area tonight and early Saturday.

&&

$$
3 follow-up statements
422 
WWUS74 KMRX 272333
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
733 PM EDT Fri Oct 27 2017

...GUSTY MOUNTAIN WINDS FROM LATE TONIGHT INTO SATURDAY MORNING...

.A storm system and its associated cold front approaching the 
area will increase southerly winds this evening and into tonight.
Late tonight, winds along the western slopes of the southern 
Appalachians and adjacent foothills will become strong and gusty, 
then taper off Saturday morning as the front moves through the 
area.

TNZ018-041-043-045-047-072-074-087-280745-
/O.CON.KMRX.WI.Y.0023.171028T0400Z-171028T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
733 PM EDT Fri Oct 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SATURDAY...

* EVENT...Strong and gusty winds will develop on the western 
  slopes of the southern Appalachians...that will affect the 
  mountains and adjacent foothills. 

* TIMING...Beginning after midnight tonight, continuing through 
  the night, and then tapering off Saturday morning. 

* IMPACTS...Strong cross winds could cause difficult driving
  conditions in the advised area. Some weaker trees could be 
  blown down and loose objects could be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Use extra caution in this
area tonight and early Saturday.

&&

$$
213 
WWUS74 KMRX 280804
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
404 AM EDT Sat Oct 28 2017

...GUSTY MOUNTAIN WINDS CONTINUE TONIGHT INTO EARLY MORNING...

.A storm system and its associated cold front approaching the 
area will allow southerly winds to remain gusty tonight and into 
early morning. Winds along the western slopes of the southern 
Appalachians and adjacent foothills will continue to be gusty 
overnight and then taper off later this morning as the front 
moves through the area.

TNZ018-041-043-045-047-072-074-087-281400-
/O.CON.KMRX.WI.Y.0023.000000T0000Z-171028T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
404 AM EDT Sat Oct 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* EVENT...Strong and gusty winds will continue on the western 
  slopes of the southern Appalachians...that will affect the 
  mountains and adjacent foothills. 

* TIMING...Ongoing and continuing through the night, and then
  tapering off later this morning. 

* IMPACTS...Strong cross winds could cause difficult driving 
  conditions in the advised area. Some weaker trees could be 
  blown down and loose objects could be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Use extra caution in this
area tonight and early Saturday.

&&

$$
838 
WWUS74 KMRX 281359
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
959 AM EDT Sat Oct 28 2017

...GUSTY MOUNTAIN WINDS DECREASING THIS MORNING...

.Strong southerly winds ahead of a cold front have exited the area
with winds shifting to the northwest behind a cold front. While 
winds have weakened below advisory criteria, breezy conditions can
be expected at times this afternoon and tonight.

TNZ018-041-043-045-047-072-074-087-281500-
/O.EXP.KMRX.WI.Y.0023.000000T0000Z-171028T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
959 AM EDT Sat Oct 28 2017

...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Wind speeds have weakened this morning allowing the wind advisory
to expire. Breezy northwest winds may continue at times this 
afternoon and tonight as the cold front moves eastward.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 27, 7:11 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 27, 7:11 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
711 AM EDT Fri Oct 27 2017

.AVIATION...
Clear skies continue early this morning and much of the day
today. Winds will increase during the next several hours as the
surface pressure gradient tightens up ahead of an approaching cold
front. Clouds will start to increase during the afternoon and
evening, with rain spreading into East Tennessee mainly overnight.
Ceilings and visibilities will drop to MVFR and IFR at KCHA and
MVFR at TYS late tonight and early Friday as the cold front
approaches.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

TD
Hazardous weather outlook, Oct 27, 4:53 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
453 AM EDT Fri Oct 27 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
453 AM EDT Fri Oct 27 2017 /353 AM CDT Fri Oct 27 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Locally heavy rain is possible Saturday as Gulf moisture is drawn
into the region ahead of a slow moving cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TD/SR

Nearby

Wind Advisories in Tennessee, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.